Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 145, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 24, 2007, 1:30 PM CDT for Stone County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 1:30 PM CDT (18:30 UTC)
- Expired
- Jun 24, 2007, 2:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Stone County, MO
The radar
The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 241830 SVRSGF MOC209-241930- /O.NEW.KSGF.SV.W.0145.070624T1830Z-070624T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 PM CDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 230 PM CDT. * AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WHEELERVILLE...OR 12 MILES SOUTHEAST OF AURORA...MOVING EAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRANE BY 150 PM CDT. GALENA BY 205 PM CDT. THE TOWNS OF ELSEY...HURLEY AND PONCE DE LEON ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3686 9370 3671 9362 3683 9327 3706 9346 $$ SCHAUMANN
3 follow-up statements
000 WWUS53 KSGF 241850 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 149 PM CDT SUN JUN 24 2007 MOC209-241930- /O.CON.KSGF.SV.W.0145.000000T0000Z-070624T1930Z/ STONE MO- 149 PM CDT SUN JUN 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHERN STONE COUNTY... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CRANE TO 8 MILES SOUTHWEST OF GALENA...MOVING NORTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... GALENA BY 205 PM CDT. THE TOWN OF PONCE DE LEON IS IN THE PATH OF THESE SEVERE THUNDERSTORMS. THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3687 9366 3671 9362 3683 9327 3706 9346 $$ SCHAUMANN
000 WWUS53 KSGF 241917 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT SUN JUN 24 2007 MOC209-241930- /O.CON.KSGF.SV.W.0145.000000T0000Z-070624T1930Z/ STONE MO- 214 PM CDT SUN JUN 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHERN STONE COUNTY... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HURLEY...OR 11 MILES SOUTH OF REPUBLIC... MOVING NORTH AT 15 MPH. ANOTHER STRONG TO SEVERE THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES WEST OF CAPE FAIR. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN STONE COUNTY. THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3687 9366 3671 9362 3683 9327 3706 9346 $$ SCHAUMANN
000 WWUS53 KSGF 241930 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 PM CDT SUN JUN 24 2007 MOC209-241938- /O.EXP.KSGF.SV.W.0145.000000T0000Z-070624T1930Z/ STONE MO- 228 PM CDT SUN JUN 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STONE COUNTY EXPIRES AT 230 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR STILL INDICATES STRONG THUNDERSTORMS EXTENDING FROM NEAR HURLEY TO CAPE FAIR. WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL ARE LIKELY WITH THESE STORMS. LAT...LON 3687 9366 3671 9362 3683 9327 3706 9346 $$ SCHAUMANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:50 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 24, 12:50 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT SUN JUN 24 2007 UPDATED AVIATION DISCUSSION .UPDATE... MAIN FORECAST CONCERN FOR THE REST OF TODAY WILL BE PLACEMENT AND STRENGTH OF CONVECTION. TWO UPPER LEVEL FEATURES OF NOTE WILL HAVE AT LEAST SOME INFLUENCE ON THE OZARKS. A WEAK WAVE OVER NORTHEAST KANSAS THIS MORNING WILL SLOWLY DRIFT SOUTHWEST ACROSS EASTERN KANSAS. A STRONGER WAVE OVER CENTRAL ILLINOIS THIS MORNING WILL DROP INTO SOUTHERN ILLINOIS BY THIS EVENING. NEAR THE SURFACE...A WEAK BOUNDARY CURRENTLY EXTENDS FROM NEAR ROLLA TO PITTSBURG KANSAS. THE LATEST RUC AND NAM GUIDANCE INDICATE THAT LOW LEVEL CONVERGENCE WILL INCREASE ALONG THIS FEATURE THIS AFTERNOON. THINKING RIGHT NOW IS BEST CONVERGENCE WILL EXTEND FROM NEAR WINONA TO AROUND NEVADA BY LATER THIS AFTERNOON. A RATHER PRONOUNCED BUT FUZZY CUMULUS FIELD HAS DEVELOPED THIS MORNING OVER ALL BUT FAR SOUTHWEST MISSOURI. THINK MOST OF THE STORMS WILL HOLD OFF UNTIL THE AFTERNOON HOURS...SO HAVE DROPPED MORNING POPS BACK INTO THE SLIGHT CHANCE CATEGORY. LITTLE IF ANY CAP IS EXPECTED LATER THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE MIDDLE AND UPPER 80S. BEST UPPER LEVEL SUPPORT FOR AFTERNOON CONVECTION WILL BE WITH THE AFOREMENTIONED WAVES...ESPECIALLY OVER THE SOUTHEASTERN ZONES. KEPT LIKELY POPS GOING HERE...WITH CHANCE POPS ELSEWHERE. THERE IS SOME CONCERN FOR A SEVERE WIND THREAT WITH THESE STORMS. MORNING AND FORECAST SOUNDINGS INDICATE A THETA E DIFFERENTIAL OF NEAR 30 DEGREES BETWEEN THE SURFACE AND AROUND 10 KFT. IN A PULSE TYPE STORM ENVIRONMENT...THIS MAY FAVOR A COUPLE OF HYBRID OR WET MICROBURSTS. WILL CONTINUE TO CONTEMPLATE THIS AS NEW DATA ARRIVES AND MAY MAKE AN UPDATE TO THE HAZARDOUS WEATHER OUTLOOK. STORM MOTIONS ARE ALSO CONCERNING AS THEY WILL BE RATHER SLOW IN A SOUTHEASTERLY DIRECTION. THIS MAY SPELL TROUBLE WITH POTENTIAL TRAINING ALONG THE NORTHWEST TO SOUTHEAST ORIENTATED LOW LEVEL BOUNDARY. ONLY OTHER CHANGES MADE TO GOING FORECAST WERE TO SLIGHTLY RAISE EXPECTED AFTERNOON HIGHS AS MANY AREAS GOT A GOOD JUMP WITH THE MOSTLY CLEAR SKIES THIS MORNING. HOURLY GRIDS HAVE ALSO BEEN ADJUSTED ACCORDINGLY. UPDATED ZONES AND DIGITAL PRODUCTS ALREADY SENT. SCHAUMANN && .PREV DISCUSSION.../ISSUED 655 AM CDT SUN JUN 24 2007/ SYNOPSIS... EARLIER CONVECTION ACROSS THE OZARKS HAD DISSIPATED PRIOR TO MIDNIGHT ALONG A WEAK CONVERGENCE ZONE ACROSS SOUTHERN MISSOURI. MAIN ACTIVITY WAS ACROSS NORTHERN ARKANSAS WHERE BETTER CONVERGENCE ALONG THE BOSTON MOUNTAINS OCCURRED. WATER VAPOR IMAGERY IS STILL SHOWING A VERY CHAOTIC UPPER PATTERN WITH TWO FAIRLY WEAK SHEAR ZONES ACROSS CENTRAL ILLINOIS AND ANOTHER ACROSS SOUTHERN IOWA. DISCUSSION... AM LEANING TOWARD A WETTER SCENARIO FOR THE EASTERN OZARKS WHERE THE WEAK SHEAR ZONES IN CENTRAL ILLINOIS AND ANOTHER ACROSS SOUTHERN IOWA WILL LEAD TO MORE LARGE SCALE MOTION IN THE SHORT TERM. IN ADDITION...WEAK CONVERGENCE ABOVE THE SURFACE THAT WAS ALONG THE I-44 CORRIDOR...WILL LIKELY BE ANOTHER PLAYER IN THE OVERALL GENERATION OF THUNDERSTORMS LATE THIS MORNING AND AFTERNOON. INITIATION WILL LIKELY BE ASSOCIATED WITH THE CONVECTIVE TEMPERATURE WHICH HAS BEEN IN THE LOWER TO MIDDLE 80S LATELY. LATEST FORECAST MODELS CONTINUE TO SHOW THIS WEAK SHEAR ZONE MEANDERING ACROSS MISSOURI THROUGH TUESDAY BEFORE LIFTING NORTHWARD AND DISSIPATING AS A STRONGER STORM SYSTEM BEGINS TO ORGANIZE ACROSS THE NORTHERN PLAINS. THEREFORE...MID TO LATE AFTERNOON THUNDERSTORMS DEVELOPMENT WILL CONTINUE WITH NO OVERALL ORGANIZATION THROUGH WEDNESDAY. CURRENT FORECAST HAS THIS HANDLED QUITE WELL SO DONT EXPECT ANY CHANGES OTHER THAN A FEW MINOR ADJUSTMENTS IN TEMPERATURES. 92/85H TEMPERATURES CONTINUE TO PLACE THE HIGHEST TEMPERATURES ACROSS THEN PLAINS WITH NO OVERALL DEVIATION FROM CURRENT FORECAST. THEREFORE...MID TO UPPER 80S...WITH A FEW LOWER 90S WILL BE COMMON THROUGH WEDNESDAY. GFS CONTINUES TO SHOW A WEAK COLD FRONT SLOWLY MOVING SOUTHWARD ACROSS THE MID SECTION OF THE NATION BY THE LATTER PART OF NEXT WEEK. STRONG RIDGING ACROSS THE ROCKIES WILL LIKELY CAUSE NORTHWEST FLOW ALOFT TO DEVELOP ACROSS OUR REGION. THEREFORE...TEMPERATURES WILL LIKELY CONTINUE TO BE SEASONABLE WITH READINGS IN THE MID TO UPPER 80S. THE HOTTEST TEMPERATURES WILL BE IN AREAS OF SOUTH CENTRAL MISSOURI WHERE THE VEGETATION HAS BEEN DRIER...AND WEST CENTRAL MISSOURI WHERE THICKNESS VALUES WILL BE HIGHER. JLT && .AVIATION... FOR THE 18Z TAF CYCLE...SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON OVER SOUTHWEST MISSOURI. WENT WITH VCTS AT BOTH TAF LOCATIONS GIVEN SOMEWHAT LIMITED COVERAGE OF STORMS. HOWEVER...MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED AROUND STORMS. THE STORMS WILL QUICKLY DIMINISH THIS EVENING WITH VFR CONDITIONS THEN PREVAILING THROUGH MONDAY MORNING. PREVAILING WINDS WILL REMAIN LIGHT OUT OF THE SOUTH TO SOUTHWEST. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 24, 1:00 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUN 24 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE LOCALIZED DAMAGING WIND GUSTS OF OVER 60 MPH...LOCALLY HEAVY RAIN AND FLOODING...AND SMALL HAIL. ALL THUNDERSTORMS CAN PRODUCE DANGEROUS LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON. WHILE THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA...THE MOST FAVORED LOCATIONS WILL BE FROM SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI INTO THE MID MISSOURI AND SOUTH CENTRAL MISSOURI AREAS WHERE LOW LEVEL CONVERGENCE IS PRESENT NEAR SURFACE BOUNDARIES. DISCUSSION: A MODERATELY UNSTABLE ATMOSPHERE WILL INTERACT WITH A WEAK SURFACE BOUNDARY OVER CENTRAL MISSOURI AND ANY LEFT OVER OUTFLOW BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS ONCE AGAIN TODAY. AS WITH THE PAST FEW DAYS...A FEW STORMS OR SMALL STORM CLUSTERS WILL PRODUCE LOCALIZED STRONG OR DAMAGING WIND GUSTS AND HEAVY RAINFALL. DRYER AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL ENHANCE DOWNBURST WIND POTENTIAL WITH STRONGER STORMS TODAY. THE ACTIVITY WILL LIKELY PEAK FROM THE MID AFTERNOON INTO THE EARLY EVENING HOURS BEFORE GRADUALLY WEAKENING WITH THE LOSS OF DAYTIME HEATING. WITH WEAK WINDS ALOFT...INDIVIDUAL THUNDERSTORMS WILL BE SLOW MOVING. THIS WILL LEAD TO LOCALIZED HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS THROUGH SATURDAY. STORM COVERAGE WILL BE ENHANCED THURSDAY THROUGH SATURDAY AS A COLD FRONT MOVES THROUGH THE REGION AND STALLS JUST SOUTH OF THE OUTLOOK AREA. DISTURBANCES MAY INTERACT WITH A VERY MOIST AIR MASS TO PRODUCE PERIODS OF HEAVY RAIN PRODUCING THUNDERSTORMS OVER PORTIONS OF THE OUTLOOK AREA NORTH OF THE FRONT LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE STRONGER STORMS...SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. HOWEVER...EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR LOCAL CONDITIONS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jun 24, 11:21 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 AM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 ENE NIANGUA 37.41N 92.77W
06/23/2007 E50 MPH WEBSTER MO LAW ENFORCEMENT
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:49 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 33 min |
| Jun 24, 2:45 PM CDT | Flash Flood Warning | SGF | Barry, Stone | 6 hr |
| Jun 24, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 63 min |
| Jun 24, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 55 min |
| Jun 24, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 37 min |
| Jun 24, 5:12 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 63 min |
| Jun 24, 5:22 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Jun 24, 5:47 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.